Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 183, NWS Wichita, KS

July 14, 2014Chautauqua County, Cowley County, Elk County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 14, 2014, 3:54 PM CDT for Chautauqua County, Cowley County, Elk County, Kansas. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2014, 3:54 PM CDT (20:54 UTC)
Expired
Jul 14, 2014, 4:47 PM CDT
In force
53 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS

The radar

The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 4:07 PM CDTTSTM WND GST 60Cedar Vale, KS
Jul 14, 4:13 PM CDTTSTM WND DMGCedar Vale, KS6 TO 12 INCH TREE BRANCHES AND AN AWNING BLOWN DOWN
Jul 14, 4:13 PM CDTTSTM WND GST 70Cedar Vale, KS
Jul 14, 4:28 PM CDTTSTM WND GST 605 Sse Cedar Vale, KSOBSERVER REPORTS 50 TO 60 MPH WINDS WITH A POWER OUTAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
676 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WUUS53 KICT 142054
SVRICT
KSC019-035-049-142200-
/O.NEW.KICT.SV.W.0183.140714T2054Z-140714T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
354 PM CDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN ELK COUNTY IN SOUTHEAST KANSAS...

* UNTIL 500 PM CDT

* AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF GRENOLA...AND MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR VALE AND ELGIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9617 3700 9655 3730 9674 3737 9645
TIME...MOT...LOC 2054Z 322DEG 14KT 3726 9656

HAIL...0.75IN
WIND...60MPH

$$

KETCHAM
3 follow-up statements
782 
WWUS53 KICT 142113
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT MON JUL 14 2014

KSC049-142123-
/O.CAN.KICT.SV.W.0183.000000T0000Z-140714T2200Z/
ELK KS-
413 PM CDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3724 9670 3730 9646 3730 9639 3700 9617
      3700 9655
TIME...MOT...LOC 2113Z 320DEG 19KT 3712 9644

$$

KSC019-035-142200-
/O.CON.KICT.SV.W.0183.000000T0000Z-140714T2200Z/
CHAUTAUQUA KS-COWLEY KS-
413 PM CDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COWLEY AND WESTERN CHAUTAUQUA COUNTIES UNTIL 500 PM CDT...

AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR VALE...
AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ELGIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3724 9670 3730 9646 3730 9639 3700 9617
      3700 9655
TIME...MOT...LOC 2113Z 320DEG 19KT 3712 9644

HAIL...0.75IN
WIND...60MPH

$$

JAKUB
645 
WWUS53 KICT 142137
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
437 PM CDT MON JUL 14 2014

KSC035-142147-
/O.CAN.KICT.SV.W.0183.000000T0000Z-140714T2200Z/
COWLEY KS-
437 PM CDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3701 9652 3702 9653 3707 9653 3712 9652
      3717 9630 3700 9617 3700 9652
TIME...MOT...LOC 2137Z 320DEG 19KT 3702 9634

$$

KSC019-142200-
/O.CON.KICT.SV.W.0183.000000T0000Z-140714T2200Z/
CHAUTAUQUA KS-
437 PM CDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHAUTAUQUA COUNTY UNTIL 500 PM CDT...

AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELGIN...AND
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ELGIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3701 9652 3702 9653 3707 9653 3712 9652
      3717 9630 3700 9617 3700 9652
TIME...MOT...LOC 2137Z 320DEG 19KT 3702 9634

HAIL...0.75IN
WIND...60MPH

$$

JAKUB
051 
WWUS53 KICT 142147
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
447 PM CDT MON JUL 14 2014

KSC019-142158-
/O.CAN.KICT.SV.W.0183.000000T0000Z-140714T2200Z/
CHAUTAUQUA KS-
447 PM CDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHAUTAUQUA COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3701 9652 3702 9653 3707 9653 3712 9652
      3717 9630 3700 9617 3700 9652
TIME...MOT...LOC 2148Z 320DEG 19KT 3698 9629

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:22 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 14, 2:22 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
222 PM CDT MON JUL 14 2014

.SYNOPSIS...
ISSUED AT 213 PM CDT MON JUL 14 2014

UPPER LEVEL DATA ANALYSIS ENDING AT 18Z SHOWS A RATHER MERIDIONAL
WAVE PATTERN ACROSS THE GLOBE.  A RATHER DEEP NEGATIVE HEIGHT
ANOMALY WAS LOCATED ACROSS THE ALEUTIAN CHAIN.  A SECOND ONE WAS
DEEPENING AND MOVING SOUTH ACROSS THE GREAT LAKES REGION.  AN UPPER
LEVEL RIDGE WAS CENTERED OVER THE NORTHWESTERN UNITED STATES AND
EXTENDED UP INTO ALBERTA CANADA...ALL THE WAY TO THE NORTHWEST
TERRITORIES.  THE RESULT IS NORTHERLY WINDS THAT WILL BRING MUCH
COOLER AIR...WELL BELOW NORMAL...INTO THE REGION DURING THE WEEK.

AT THE SURFACE...THE COLD FRONT ASSOCIATED WITH THAT AIRMASS WAS
LOCATED ACROSS NORTHERN MISSOURI AND EXTENDED WEST INTO NORTHERN
KANSAS EARLY THIS AFTERNOON.  THUNDERSTORMS WERE LOCATED ALONG IT
ACROSS THE HIGH PLAINS ALL THE WAY INTO THE GREAT LAKES.

BEHIND THE FRONT...TEMPERATURES WERE IN THE 70S.  TO ILLUSTRATE HOW
COOL THE AIRMASS IS...TEMPERATURES ACROSS MINNESOTA AND WISCONSIN
THIS AFTERNOON WERE IN THE 50S.

THE MAIN FORECAST CHALLENGE IS CONVECTIVE CHANCES TONIGHT AND
WEDNESDAY.

COOK

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 213 PM CDT MON JUL 14 2014

THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG THE FRONT.
SHEAR PROFILES DO SHOW ABOUT 40 KNOTS OF DEEP LAYER SHEAR THAT WOULD
SUPPORT ORGANIZED CONVECTION.  BUOYANCY IS MARGINAL...WITH MLCAPES
AROUND 1500 J/KG.  SO...THINKING THAT SCATTERED THUNDERSTORMS ARE
POSSIBLE...SOME OF THESE MAY BE SEVERE...BUT NOT EXPECTING A
WIDESPREAD SEVERE WEATHER OUTBREAK GIVEN THE LACK OF STRONG
INSTABILITY.

THE FRONT WILL MOVE SOUTH WELL INTO THE SOUTHERN PLAINS...WITH HIGH
PRESSURE BUILDING INTO THE REGION TUESDAY. ON WEDNESDAY SURFACE
CYCLOGENESIS...THAT WILL BE WELL UNDERWAY IN THE LEE OF THE
ROCKIES...WILL BRING SOUTHERLY FLOW INTO THE REGION...MAINLY
ACROSS OKLAHOMA AND WESTERN KANSAS. THE RESULT IS SOME STRONG
ISENTROPIC LIFT/NET ADIABATIC ASCENT THAT WILL PRODUCE
THUNDERSTORMS ACROSS THE REGION. AS IT LOOKS NOW...GFS/NAM BOTH
SHOW MUCH OF IT REMAINING ALONG AND WEST OF INTERSTATE 135.

COOK

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 213 PM CDT MON JUL 14 2014

RETURN FLOW DOMINATES THE WEATHER FOR THE REMAINDER OF THE WEEK AS
TEMPERATURES GRADUATE MODERATE BACK TOWARD NORMAL.  THIS CONTINUES
THROUGH THE WEEKEND AND INTO NEXT WEEK.  GFS/ECMWF BOTH SHOW THE
SOUTHERLY FLOW ACROSS THE REGION THROUGH THE WEEKEND.  ANY CHANCE OF
PRECIPITATION WOULD BE ON SATURDAY NIGHT AS SOME LOW LEVEL MOISTURE
TRANSPORT MOVES ACROSS THE REGION IN THE SOUTHERLY FLOW.  CHANCES
ARE VERY SMALL AT THIS TIME.  TEMPERATURES BY THE WEEKEND WILL
RETURN TO THE 90S.

COOK

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1251 PM CDT MON JUL 14 2014

SURFACE COLD FRONT CONTINUING TO MAKE PROGRESS ACROSS THE FORECAST
AREA AT THIS TIME.  CURRENTLY LOCATED ROUGHLY JUST NORTH OF HIGHWAY
54 FROM KPTT TO KAAO. VFR CONDITIONS ARE EXPECTED AS THIS FRONT
MOVES SOUTH..WITH MOST TAF LOCATIONS SHIFTING WINDS AROUND TO THE
NORTH. COULD SEE A LINE OF POST FRONTAL SHOWERS AND A FEW STORMS...
CURRENTLY LOCATED JUST NORTH OF I-70...DROP SOUTH ACROSS THE
FORECAST AREA FOR THE AFTERNOON HOURS. SO WILL INCLUDE A VCTS
MENTION FOR MOST TAF LOCATIONS FOR THE AFTERNOON HOURS.  NOT TOO
SURE HOW WIDESPREAD THE SHOWERS/STORMS WILL BE...SO WILL NOT GO WITH
A TEMPO GROUP IN ANY TAFS FOR NOW. IF A LINE OF STORMS CAN GET
GOING...COULD SEE SOME VARIABLE WINDS OF 25G40KT ACCOMPANY THE
STRONGEST STORMS. DO NOT THINK CIGS/VSBY WITH ANY OF THE STORMS WILL
GO MVFR...WITH MID LEVEL VFR CIGS EXPECTED.

THINK MOST OF THE CONVECTIVE CHANCES WILL DROP SOUTH OF THE AREA BY
LATE THIS AFTERNOON...OR CERTAINLY BY EARLY THIS EVENING.  SO WILL
END THE STORM CHANCE IN MOST LOCATIONS BY AROUND 01/02Z/TUE...WITH
CLEARING SKIES AFTER THE CONVECTION PASSES.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  77  60  72 /  10   0  20  60
HUTCHINSON      56  77  59  71 /  10   0  30  60
NEWTON          55  76  58  71 /  10   0  20  50
ELDORADO        55  76  58  72 /  10   0  20  40
WINFIELD-KWLD   58  78  60  73 /  20   0  20  50
RUSSELL         54  76  58  70 /  10  10  40  50
GREAT BEND      55  76  58  70 /  10  10  50  60
SALINA          55  78  59  73 /  10   0  20  30
MCPHERSON       55  77  59  71 /  10   0  30  50
COFFEYVILLE     58  78  57  78 /  20   0  10  30
CHANUTE         55  77  56  77 /  10   0  10  20
IOLA            54  76  55  77 /  10   0  10  20
PARSONS-KPPF    57  77  56  77 /  20   0  10  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 14, 3:34 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
334 PM CDT MON JUL 14 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-152045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
334 PM CDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ALONG A COLD FRONT THIS
EVENING. MOST STORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING NICKEL-
SIZED HAIL AND 50 MPH WINDS. AN ISOLATED SEVERE STORM IS POSSIBLE
WHICH COULD PRODUCE WINDS TO 60 MPH AND ONE INCH HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL RETURN TUESDAY NIGHT AND INCREASE WEDNESDAY AND
WEDNESDAY NIGHT. ALTHOUGH THE THUNDERSTORMS SHOULD BE NEITHER
STRONG NOR SEVERE...HEAVY RAINS ARE LIKELY...ESPECIALLY WEST OF
I-135. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN KANSAS
ON THURSDAY BUT WOULD BE NEITHER STRONG NOR SEVERE.

THE SUMMER HEAT WILL RETURN AND BY THE END OF THE WEEKEND...HEAT
INDICES MAY REACH 100 TO 105 ACROSS PORTIONS OF SOUTH-CENTRAL
KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jul 14, 3:04 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CDT MON JUL 14 2014

KSZ083-142045-
SEDGWICK-
304 PM CDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 345 PM CDT

* AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF CHENEY...OR 21
  MILES WEST OF DOWNTOWN WICHITA...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHENEY...GODDARD...VIOLA...CLEARWATER...GARDEN PLAIN AND LAKE
  AFTON.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

THE STORM IS NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3748 9768 3761 9780 3773 9780 3775 9762
      3748 9734
TIME...MOT...LOC 2004Z 321DEG 19KT 3769 9772

KETCHAM
Special weather statement, Jul 14, 3:15 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT MON JUL 14 2014

KSZ094-098-099-142100-
CHAUTAUQUA-ELK-MONTGOMERY-
315 PM CDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 400 PM CDT

* AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR LONGTON...OR 17 MILES NORTH OF
  SEDAN...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HALE AND ELK CITY.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

THE STORM IS NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3737 9625 3748 9607 3724 9579 3712 9603
TIME...MOT...LOC 2015Z 321DEG 15KT 3735 9608

KETCHAM
Special weather statement, Jul 14, 3:31 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
331 PM CDT MON JUL 14 2014

KSZ093-094-098-142115-
CHAUTAUQUA-COWLEY-ELK-
331 PM CDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  NORTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN ELK COUNTY IN SOUTHEAST KANSAS...

* UNTIL 415 PM CDT

* AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOWARD TO
  GRENOLA TO 6 MILES NORTHWEST OF BURDEN...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRENOLA...BURDEN...MOLINE...ELK FALLS...DEXTER...LONGTON...HALE AND
  CAMBRIDGE.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3743 9695 3750 9597 3715 9597 3712 9683
TIME...MOT...LOC 2032Z 289DEG 18KT 3745 9619 3737 9649
          3735 9684

KETCHAM
Local storm report, Jul 14, 3:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     2 N VIOLA               37.51N 97.64W
07/14/2014  E65 MPH          SEDGWICK           KS   TRAINED SPOTTER

            WIND ESTIMATED AT 65 TO 70 MPH.

&&

KRC
Local storm report, Jul 14, 3:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     SE VIOLA                37.48N 97.64W
07/14/2014  E70.00 MPH       SEDGWICK           KS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN ALL OVER THE YARD.

&&

BDK
Local storm report, Jul 14, 3:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 E CHENEY              37.63N 97.74W
07/14/2014                   SEDGWICK           KS   EMERGENCY MNGR

            4 POWER POLES DOWN.

&&

KRC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:13 PM CDTSpecial Weather StatementICTButler47 min
Jul 14, 2:50 PM CDTSpecial Weather StatementICTButler40 min
Jul 14, 3:04 PM CDTSpecial Weather StatementICTSedgwick41 min
Jul 14, 3:15 PM CDTSpecial Weather StatementICTChautauqua45 min
Jul 14, 3:23 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner52 min
Jul 14, 3:31 PM CDTSpecial Weather StatementICTChautauqua, Cowley, Elk44 min
Jul 14, 3:43 PM CDTSevere Thunderstorm WarningICTSumner62 min
Jul 14, 4:22 PM CDTSpecial Weather StatementICTMontgomery23 min
Jul 14, 4:32 PM CDTSevere Thunderstorm WarningICTCowley, Sumner29 min
Jul 14, 4:57 PM CDTSpecial Weather StatementICTKingman48 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.